alexa Purpura of the ears: a distinctive vasculopathy with circulating autoantibodies complicating long-term treatment with levamisole in children.
Orthopaedics

Orthopaedics

Journal of Arthritis

Author(s): Rongioletti F, Ghio L, Ginevri F, Bleidl D, Rinaldi S, , Rongioletti F, Ghio L, Ginevri F, Bleidl D, Rinaldi S, , Rongioletti F, Ghio L, Ginevri F, Bleidl D, Rinaldi S, , Rongioletti F, Ghio L, Ginevri F, Bleidl D, Rinaldi S,

Abstract Share this page

Abstract The cutaneous side-effects of levamisole include non-specific and lichenoid eruptions, fixed drug eruption and, very rarely, cutaneous vasculitis. We describe a distinctive clinical and histological vasculopathy with immunological abnormalities in children with paediatric nephrotic syndrome receiving long-term levamisole treatment. Four boys and one girl were identified. Their average age was 10 years. Levamisole had been used for an average of 24 months. Purpura of the ears was the most common finding corresponding histologically to a vasculopathic reaction pattern ranging from a leucocytoclastic and thrombotic vasculitis to a vascular occlusive disease without true vasculitis but with associated antinuclear, antiphospholipid and anticytoplasmic antibodies. The eruption resolved in all patients 2-3 weeks after the discontinuation of levamisole, but serum autoantibodies persisted for 2-14 months.
This article was published in Br J Dermatol and referenced in Journal of Arthritis

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords